Alert archive / Puerto Rico / Rip Current Statements in 2017

Rip Current Statement 49, NWS JSJ

September 2, 2017

NWS JSJ issued this rip current statement at Sep 2, 2017, 3:24 AM CDT. It took effect at Sep 2, 2017, 5:00 AM CDT. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Sep 2, 2017, 3:24 AM CDT (08:24 UTC)
In effect from
Sep 2, 2017, 5:00 AM CDT
Expired
Sep 4, 2017, 5:00 AM CDT
In force
48 hr
Issued by
NWS JSJ

The text

As transmitted.

501 
WHCA42 TJSJ 020824
CFWSJU

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
424 AM AST SAT SEP 2 2017

SWELL FROM THE NORTH WILL GENERATE CONDITIONS FAVORABLE TO RIP
CURRENTS.

PRZ001-002-005-008-010-012-021630-
/O.NEW.TJSJ.RP.S.0049.170902T1000Z-170903T2200Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-
424 AM AST SAT SEP 2 2017

...HIGH RIP CURRENT RISK IN EFFECT THROUGH SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH RIP
CURRENT RISK, WHICH IS IN EFFECT THROUGH SUNDAY AFTERNOON. 

* LOCATION...THE NORTHERN COASTS OF PUERTO RICO FROM MONA ISLAND
  TO CABO SAN JUAN

* TIMING...THROUGH AT LEAST SUNDAY AFTERNOON.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST
  SWIMMERS OUT TO SEA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

&&

$$

VIZ001-021630-
/O.NEW.TJSJ.RP.S.0049.170902T2200Z-170903T2200Z/
ST.THOMAS...ST. JOHN...AND ADJACENT ISLANDS-
424 AM AST SAT SEP 2 2017

...HIGH RIP CURRENT RISK IN EFFECT FROM THIS EVENING THROUGH
SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH RIP
CURRENT RISK, WHICH IS IN EFFECT FROM THIS EVENING THROUGH SUNDAY
AFTERNOON. 

* LOCATION...THE NORTHWESTERN BEACHES OF SAINT THOMAS.

* TIMING...TONIGHT THROUGH AT LEAST SUNDAY AFTERNOON.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST
  SWIMMERS OUT TO SEA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

&&

$$

SNELL
8 follow-up statements
027 
WHCA42 TJSJ 021553
CFWSJU

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1153 AM AST SAT SEP 2 2017

SWELL FROM THE NORTH WILL CONTINUE TO GENERATE CONDITIONS 
FAVORABLE TO RIP CURRENTS.

PRZ001-002-005-008-010-012-030000-
/O.CON.TJSJ.RP.S.0049.000000T0000Z-170903T2200Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-
1153 AM AST SAT SEP 2 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY
AFTERNOON...

* LOCATION...THE NORTHERN COASTS OF PUERTO RICO FROM MONA ISLAND 
  TO CABO SAN JUAN 

* TIMING...THROUGH AT LEAST SUNDAY AFTERNOON.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

&&

$$

VIZ001-030000-
/O.CON.TJSJ.RP.S.0049.170902T2200Z-170903T2200Z/
ST.THOMAS...ST. JOHN...AND ADJACENT ISLANDS-
1153 AM AST SAT SEP 2 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM 6 PM AST THIS
EVENING THROUGH SUNDAY AFTERNOON...

* LOCATION...THE NORTHWESTERN BEACHES OF SAINT THOMAS.

* TIMING...TONIGHT THROUGH AT LEAST SUNDAY AFTERNOON.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

&&

$$
038 
WHCA42 TJSJ 021951
CFWSJU

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
351 PM AST SAT SEP 2 2017

PRZ001-002-005-008-010-012-030600-
/O.CON.TJSJ.RP.S.0049.000000T0000Z-170903T2200Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-
351 PM AST SAT SEP 2 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON...

* LOCATION...THE NORTHERN COASTS OF PUERTO RICO FROM MONA ISLAND
  TO CABO SAN JUAN AS WELL AS CULEBRA.

* TIMING...THROUGH AT LEAST SUNDAY AFTERNOON.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

&&

$$

VIZ001-030600-
/O.CON.TJSJ.RP.S.0049.170902T2200Z-170903T2200Z/
ST.THOMAS...ST. JOHN...AND ADJACENT ISLANDS-
351 PM AST SAT SEP 2 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON...

* LOCATION...THE NORTHWESTERN BEACHES OF SAINT THOMAS.

* TIMING...THROUGH AT LEAST SUNDAY AFTERNOON.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

&&

$$
949 
WHCA42 TJSJ 030828
CFWSJU

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
428 AM AST SUN SEP 3 2017

SWELL FROM THE NORTH WILL GENERATE CONDITIONS FAVORABLE TO RIP
CURRENTS.

PRZ001-002-005-008-010-012-VIZ001-031630-
/O.CON.TJSJ.RP.S.0049.000000T0000Z-170903T2200Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-
ST.THOMAS...ST. JOHN...AND ADJACENT ISLANDS-
428 AM AST SUN SEP 3 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS
AFTERNOON...

* LOCATION...THE NORTHERN COASTS OF PUERTO RICO FROM MONA ISLAND 
  TO CABO SAN JUAN AS WELL AS CULEBRA. 

* TIMING...THROUGH AT LEAST SUNDAY AFTERNOON.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

&&

$$

SNELL
948 
WHCA42 TJSJ 031016 CCA
CFWSJU

COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
616 AM AST SUN SEP 3 2017

SWELL FROM THE NORTH WILL GENERATE CONDITIONS FAVORABLE TO RIP
CURRENTS.

PRZ001-002-005-008-010-012-VIZ001-031630-
/O.COR.TJSJ.RP.S.0049.000000T0000Z-170903T2200Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-
ST.THOMAS...ST. JOHN...AND ADJACENT ISLANDS-
616 AM AST SUN SEP 3 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS
AFTERNOON...

* LOCATION...THE NORTHERN COASTS OF PUERTO RICO FROM MONA ISLAND
  TO CABO SAN JUAN AS WELL AS CULEBRA AND THE NORTHWEST BEACHES OF
  SAINT THOMAS. 

* TIMING...THROUGH AT LEAST SUNDAY AFTERNOON.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

&&

$$

SNELL
189 
WHCA42 TJSJ 031418
CFWSJU

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1018 AM AST SUN SEP 3 2017

SWELL FROM THE NORTH WILL CONTINUE TO GENERATE CONDITIONS 
FAVORABLE TO RIP CURRENTS.

PRZ001-002-005-008-010-012-VIZ001-032200-
/O.CON.TJSJ.RP.S.0049.000000T0000Z-170903T2200Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-
ST.THOMAS...ST. JOHN...AND ADJACENT ISLANDS-
1018 AM AST SUN SEP 3 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 6 PM AST THIS
EVENING...

* LOCATION...THE NORTHERN COASTS OF PUERTO RICO FROM MONA ISLAND 
  TO CABO SAN JUAN AS WELL AS CULEBRA AND THE NORTHWEST BEACHES 
  OF SAINT THOMAS. 

* TIMING...THROUGH AT LEAST SUNDAY AFTERNOON.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

&&

$$
109 
WHCA42 TJSJ 032121
CFWSJU

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
521 PM AST SUN SEP 3 2017

PRZ001-005-040800-
/O.EXT.TJSJ.RP.S.0049.000000T0000Z-170904T1000Z/
SAN JUAN AND VICINITY-NORTH CENTRAL-
521 PM AST SUN SEP 3 2017

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH LATE TONIGHT...

* LOCATION...SAN JUAN AND VICINITY AS WELL AS THE NORTH CENTRAL. 

* TIMING...THROUGH LATE TONIGHT.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

&&

$$

PRZ002-008-010-012-VIZ001-032230-
/O.CON.TJSJ.RP.S.0049.000000T0000Z-170903T2200Z/
NORTHEAST-NORTHWEST-MAYAGUEZ AND VICINITY-CULEBRA-
ST.THOMAS...ST. JOHN...AND ADJACENT ISLANDS-
521 PM AST SUN SEP 3 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 6 PM AST THIS EVENING...

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

&&

$$
259 
WHCA42 TJSJ 032345
CFWSJU

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
745 PM AST SUN SEP 3 2017

PRZ001-005-040745-
/O.CON.TJSJ.RP.S.0049.000000T0000Z-170904T1000Z/
SAN JUAN AND VICINITY-NORTH CENTRAL-
745 PM AST SUN SEP 3 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 6 AM AST MONDAY...

* LOCATION...SAN JUAN AND VICINITY AS WELL AS THE NORTH CENTRAL.

* TIMING...THROUGH 6 AM AST MONDAY.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

&&

$$
642 
WHCA42 TJSJ 041003
CFWSJU

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
603 AM AST MON SEP 4 2017

DEFAULT OVERVIEW SECTION
PRZ001-005-041815-
/O.EXP.TJSJ.RP.S.0049.000000T0000Z-170904T1000Z/
/O.NEW.TJSJ.RP.S.0050.170904T1003Z-170905T1000Z/
SAN JUAN AND VICINITY-NORTH CENTRAL-
603 AM AST MON SEP 4 2017

...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT...
...HIGH RIP CURRENT RISK HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH RIP
CURRENT RISK, WHICH IS IN EFFECT THROUGH LATE TONIGHT. 

* LOCATION...SAN JUAN AND VICINITY AS WELL AS THE NORTH CENTRAL.

* TIMING...THROUGH 6 AM AST MONDAY.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

&&

$$

PRZ008-041815-
/O.NEW.TJSJ.RP.S.0050.170904T1003Z-170905T1000Z/
NORTHWEST-
603 AM AST MON SEP 4 2017

...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH RIP
CURRENT RISK, WHICH IS IN EFFECT THROUGH LATE TONIGHT. 

* LOCATION...

* TIMING...

* IMPACTS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

&&

$$

What forecasters said that day

The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this rip current statement went out at Sep 2, 1:08 AM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Sep 2, 1:08 AM CDT, 2 hours 16 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service San Juan PR
208 AM AST Sat Sep 2 2017

.UPDATE...Numerous showers and isolated thunderstorms were
observed across the south central and southwest portions of Puerto
Rico this afternoon with scattered and brief showers persisting
through the afternoon and evening across most of the local
forecast area. These showers are expected to continue overnight
into Saturday morning but at this time, the accumulations are not
expected to be significant enough to cause flooding.

There is some increase in moisture expected for Saturday which
will cause an increase in shower and thunderstorm activity across
the western and central portions of Puerto Rico in the afternoon
hours while the rest of the areas will have isolated to scattered
showers.

At this time there is still too much uncertainty with regards of
the potential impacts that Hurricane Irma would have in the local
islands. However, the marine conditions are expected to
deteriorate significantly by midweek.

&&

.AVIATION...VCSH expected across most of the local terminals
overnight with ENE winds at around 10 knots for the most part,
light and VRB winds at TJPS and TJMZ. SHRA/TSRA expected across
central and western PR which would cause VCTS at TJPS and TJMZ and
possible TEMPO TSRA at TJMZ after 02/17Z. Overall, expect VFR
conds through the next 24 hours except at TJMZ between 02/17Z and
02/22Z.

&&

.MARINE...Seas of 5 feet or less are expected tonight and Saturday
with coastal winds of 15 knots or less. Moderate risk of rip
currents across the northern beaches of PR, Culebra, and Saint
Thomas. Seas to deteriorate significantly by midweek due to the
proximity of Hurricane Irma.

&&

.PREV DISCUSSION... /issued 505 PM AST Fri Sep 1 2017/

SYNOPSIS...Ridge aloft will continue to erode as a mid to upper
level trough develops across the central Caribbean. Tropical near
56W will reach the local isles Saturday night into Sunday.
Hurricane Irma...located 1495 miles east of the Leeward Islands...
is moving toward the west near 13 mph. A turn toward the west-
southwest is expected tomorrow. Interests in the northeast
Caribbean should monitor the progress of this system.

&&

SHORT TERM...Tonight thru Monday

Under weakening ridge and approaching tropical wave, the chance
for showers and thunderstorms will increase across the forecast
area tonight and into the upcoming week. Although, moisture
associated with the tropical wave is expected to move away by
Monday, PW values will continue near or slightly below 2 inches
through the period.

Therefore, expect a few passing showers across windward areas at
times with showers and thunderstorms over and west Puerto Rico in
afternoon each day.

LONG TERM...Tuesday thru Saturday.

The National Hurricane Center and The National Weather Service
San Juan are monitoring Hurricane Irma. Based on the latest
bulletin, Hurricane Irma is located about 1495 miles east of the
Leeward Islands and is moving toward the west near 13 mph. A turn
toward the west-southwest is expected tomorrow. The uncertainty
is high at this time, however, model guidance are indicating that
Irma as a major hurricane will move closer to the region by
midweek. For additional information about Irma: TCPAT1 and TCDAT1;
Spanish versions: TCPSP1 and TCDSP1. Interests in the northeast
Caribbean should monitor the progress of this system.

&&

AVIATION...VFR conds are expected to prevail at all TAF sites
through the forecast period. Easterly winds 10 to 15 knots,
becoming light and variable overnight.

&&

MARINE...Tranquil marine conditions are expected to prevail
tonight and into the upcoming weekend with seas 3 to 5 seas
and winds 10 to 15 knots. Seas and winds will deteriorate next
week as Hurricane Irma moves closer to the eastern Caribbean.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  81  89  80  90 /  50  30  30  30
STT  83  90  81  89 /  50  40  40  30

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...None.
VI...None.
AM...None.
&&

SHORT TERM...JA
LONG TERM....99
Hazardous weather outlook, Sep 1, 8:14 PM CDT, 7 hours 10 minutes before
Perspectivas sobre condiciones peligrosas del tiempo
Servicio Nacional de Meteorologia San Juan PR
858 PM AST viernes 1 de septiembre de 2017

AMZ710>745-PRZ001>013-021000-
San Juan y Vecindad-Noreste-Sureste-Este Interior-
Norte Central-Interior Central-Ponce y Vecindad-Noroeste-
Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques-
Aguas cercanas y lejanas a la costa del Atlantico y Caribe-
858 PM AST viernes 1 de septiembre de 2017

Esta perspectiva sobre las condiciones peligrosas del tiempo es
para Puerto Rico y las aguas costeras adyacentes del Atlantico.

.Dia uno...Esta Noche

.Corrientes Marinas...Existe un riesgo moderado para las playas del
noroeste a noreste de Puerto Rico.

.Dias dos a siete...sabado a jueves

Aunque hay mucha incertidumbre relacionada a la trayectoria e
intensidad del Huracan Irma y sus impactos potenciales a las islas
locales, las condiciones maritimas se esperan que se deterioren
considerablemente a traves de las aguas locales para mediados de
semana. Las condiciones maritimas y corrientes marinas estaran
extremadamente peligrosa si el evento ocurre como pronosticado.

.Comunicado sobre informacion reportada por observadores...

No se anticipa activacion generalizada de observadores, sin embargo,
se exhorta a los observadores a reportar corrientes marinas a la
oficina del Servicio Nacional de Meteorologia en San Juan.

AMZ715-725-VIZ001-002-021000-
San Tomas, San John e Islas Adyacentes-Santa Cruz-
Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe-
858 PM AST viernes 1 de septiembre de 2017

Esta perspectiva sobre las condiciones del tiempo peligrosas es
para Puerto Rico y las aguas costeras adyacentes del Atlantico.

.Dia uno...Esta noche

.Corrientes Marinas...Existe un riesgo moderado para las playas
norte central a noroeste de San Tomas.

.Dias dos a siete...sabado a jueves

Aunque hay mucha incertidumbre relacionada a la trayectoria e
intensidad del Huracan Irma y sus impactos potenciales a las islas
locales, las condiciones maritimas se esperan que se deterioren
considerablemente a traves de las aguas locales para mediados de
semana. Las condiciones maritimas y corrientes marinas estaran
extremadamente peligrosa si el evento ocurre como pronosticado.

.Comunicado sobre informacion reportada por observadores...

No se anticipa activacion generalizada de observadores, sin embargo,
se exhorta a los observadores a reportar corrientes marinas a la
oficina del Servicio Nacional de Meteorologia en San Juan.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 12:18 PM CDTAreal Flood AdvisoryJSJ3 hr

Nearby

Rip Current Statements in Puerto Rico, 2017Rip Current Statements in U.S. Virgin Islands, 2017Every rip current statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.